MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH EXPEDIUM SPINE SYSTEM DI FAVORED ANGLE REDUCTION SCREW 5.5 X 7 X 50MM; PEDICLE SCREW SPINAL SYSTEM, ADOLESCENT IDIOPATHIC SCOLIOSIS

MEDOS INTERNATIONAL SàRL CH EXPEDIUM SPINE SYSTEM DI FAVORED ANGLE REDUCTION SCREW 5.5 X 7 X 50MM; PEDICLE SCREW SPINAL SYSTEM, ADOLESCENT IDIOPATHIC SCOLIOSIS
Model Number 179799750
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/10/2020
Type of Reportable Event Malfunction
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6), 2020, the patient underwent revision spinal surgery treating l4-s1.The surgeon experience difficulty removed the s1 screw as the driver was unable to effective engage with the screw.The screw was found the be stripped and worn down.The screw head was eventually mobilized and enabled removal of the screw.The procedure was successfully completed.There was no surgical delay.There was no patient consequence.This report is related to (b)(4).This report is for one (1) expedium spine system di favored angle reduction screw 5.5 x 7 x 50mm.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Additional procode: nkb, kwp, mnh, mni, kwq.Investigation summary visual inspection: the exp di far screws 7.00 x 50 (p/n:179799750, lot number: atmc4v) was received at us cq.Upon visual inspection of the complaint device showed screw head severely stripped/worn out.Device failure/defect identified? yes.Dimensional inspection: a dimensional inspection was not performed due to post-manufacturing damage.Document/specification review: based on the date of manufacture, the current and manufactured revision of drawings were reviewed.No design issues or discrepancies were identified.Complaint confirmed? yes.Investigation conclusion: this complaint is confirmed as the complaint device was received with severely stripped/ worn out head.No definitive root cause could be determined based on the provided information.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot, part number: (b)(4), lot number: (b)(4), supplier: medos, batch# 1: release to warehouse date: nov 11, 2015, no ncr's were generated during production.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
EXPEDIUM SPINE SYSTEM DI FAVORED ANGLE REDUCTION SCREW 5.5 X 7 X 50MM
Common Device Name
PEDICLE SCREW SPINAL SYSTEM, ADOLESCENT IDIOPATHIC SCOLIOSIS
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
Manufacturer (Section G)
MEDOS INTERNATIONAL SàRL CH
chemin blanc 38
le locle 02400
SZ   02400
Manufacturer Contact
kara ditty-bovard
chemin-blanc 38
le locle 02400
SZ   02400
6103142063
MDR Report Key13170981
Report Number1526439-2022-00021
Device Sequence Number4619973
Product Code OSH
UDI-Device Identifier10705034083834
UDI-Public10705034083834
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number179799750
Device Catalogue Number179799750
Device Lot NumberATMC4V
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/06/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/29/2021
Initial Report FDA Received Date01/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/11/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN SCREWDRIVERS
Patient SexUnknown